Rational points on complete intersections of higher degree, and mean values of Weyl sums

Salberger, Per; Wooley, Trevor D.
October 2010
Journal of the London Mathematical Society;Oct2010, Vol. 82 Issue 2, p317
Academic Journal
We establish upper bounds for the number of rational points of bounded height on complete intersections. When the degree of the intersection is sufficiently large in terms of its dimension, and the contribution arising from appropriate linear spaces is removed, these bounds are smaller than those arising from the expectation of ‘square-root cancellation’. In particular, there is a paucity of non-diagonal solutions to the equation , provided that d ≥ (2s)4s. There are consequences for the approximate distribution function of Weyl sums of higher degree, and also for quasi-diagonal behaviour in mean values of smooth Weyl sums.


Related Articles

  • Faces of Poisson-Voronoi mosaics. Hug, Daniel; Schneider, Rolf // Probability Theory & Related Fields;Jul2011, Vol. 151 Issue 1/2, p125 

    For a stationary Poisson-Voronoi tessellation in Euclidean d-space and for $${k\in \{1,\dots,d\}}$$, we consider the typical k-dimensional face with respect to a natural centre function. We express the distribution of this typical k-face in terms of a certain Poisson process of closed halfspaces...

  • Motion Segmentation for Time-Varying Mesh Sequences Based on Spherical Registration. Yamasaki, Toshihiko; Aizawa, Kiyoharu // EURASIP Journal on Advances in Signal Processing;2009, Special section p1 

    A highly accuratemotion segmentation technique for time-varying mesh (TVM) is presented. In conventional approaches,motion of the objects was analyzed using shape feature vectors extracted from TVM frames. This was because it was very difficult to locate and track feature points in the objects...

  • On Finite-Dimensional Distributions of a Random Element Conditioned by the Sum of Random Elements*. Kudlaev, E. // Journal of Mathematical Sciences;Jun2013, Vol. 191 Issue 4, p588 

    A criterion for a random element to be conditioned by a sum of random elements is proved in terms of finitedimensional distributions.

  • An extension of Mangler transformation to a 3-D problem. Dey, J; Murthy, A // Sadhana;Dec2011, Vol. 36 Issue 6, p971 

    Considering the linearized boundary layer equations for three-dimensional disturbances, a Mangler type transformation is used to reduce this case to an equivalent two-dimensional one.

  • Extremal uniform distribution and random chord lengths. Steinerberger, Stefan // Acta Mathematica Hungarica;Mar2011, Vol. 130 Issue 4, p321 

    This paper generalizes earlier results on the behaviour of uniformly distributed sequences in the unit interval [0,1] to more general domains. We devote special attention to the most interesting special case [0,1]. This will naturally lead to a problem in geometric probability theory, where we...

  • Asymptotic Infinitesimal Freeness with Amalgamation for Haar Quantum Unitary Random Matrices. Curran, Stephen; Speicher, Roland // Communications in Mathematical Physics;Mar2011, Vol. 302 Issue 3, p627 

    We consider the limiting distribution of $${U_NA_NU_N^*}$$ and B (and more general expressions), where A and B are N × N matrices with entries in a unital C*-algebra $${\mathcal B}$$ which have limiting $${\mathcal B}$$-valued distributions as N → ∞, and U is a N × N Haar...

  • On the distribution of angles between the N shortest vectors in a random lattice. Södergren, Anders // Journal of the London Mathematical Society;Dec2011, Vol. 84 Issue 3, p749 

    We determine the joint distribution of the lengths of, and angles between, the N shortest lattice vectors in a random n-dimensional lattice as n→∞. Moreover, we interpret the result in terms of eigenvalues and eigenfunctions of the Laplacian on flat tori. Finally, we discuss the...

  • Black holes in the brane world: Some exact solutions. Andrianov, A.; Kurkov, M. // Theoretical & Mathematical Physics;Nov2011, Vol. 169 Issue 2, p1629 

    We briefly review methods for and results from constructing multidimensional solutions with an event horizon generated by matter localized on a brane. We investigate a particular exact solution of the black star type with the Schwarzschild-Tangherlini geometry in the bulk. We study the extrinsic...

  • Nonclassical Properties of Squeezed Finite-Dimensional Pair Coherent State. Sebawe Abdalla, M.; Obada, A.; Darwish, M. // International Journal of Theoretical Physics;Jan2011, Vol. 50 Issue 1, p181 

    We study the effect of the squeeze operator on the finite pair-coherent state. The state is a type of a correlated two-mode state in finite dimension based on the resonant ion-cavity interaction. We have discussed some statistical properties for such state, especially the quadrature variances as...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics